Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 201, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 12, 2014, 3:47 PM CDT for Dunklin County, Missouri; Craighead County, Greene County, Mississippi County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2014, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 12, 2014, 4:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 85 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:54 PM CDT | TSTM WND DMG | S Paragould, AR | TREE DOWN JONES ROAD SOUTH OF PARAGOULD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450 WUUS54 KMEG 122047 SVRMEG ARC031-055-093-MOC069-122115- /O.NEW.KMEG.SV.W.0201.140612T2047Z-140612T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 347 PM CDT THU JUN 12 2014 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... * UNTIL 415 PM CDT * AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCK DONIC...OR 7 MILES SOUTHEAST OF PARAGOULD...AND MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORNERSVILLE JUNCTION...KENNETT...SENATH...MONETTE...GOSNELL... LEACHVILLE...MANILA...PARAGOULD...DILLMAN...SCOBEVILLE...DEER LAND...VINCIT...OCTA AND CARUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3626 8997 3584 8996 3587 9051 3609 9060 TIME...MOT...LOC 2047Z 262DEG 33KT 3600 9038 $$
1 follow-up statement
567 WWUS54 KMEG 122101 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 401 PM CDT THU JUN 12 2014 ARC031-055-093-MOC069-122115- /O.CON.KMEG.SV.W.0201.000000T0000Z-140612T2115Z/ CRAIGHEAD AR-DUNKLIN MO-GREENE AR-MISSISSIPPI AR- 401 PM CDT THU JUN 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR NORTHWESTERN MISSISSIPPI...SOUTHEASTERN GREENE...SOUTHERN DUNKLIN AND NORTHEASTERN CRAIGHEAD COUNTIES... AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAULDING...OR 6 MILES NORTH OF LEACHVILLE...MOVING EAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORNERSVILLE JUNCTION...SENATH...MONETTE...GOSNELL...LEACHVILLE...MANILA... NOLAND...BERTIG...BRIGHTON...BARD...COTTON BELT...SCHUG...MACEY AND DELFORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3588 9048 3609 9050 3626 8997 3584 8996 TIME...MOT...LOC 2101Z 262DEG 33KT 3602 9022 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:56 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 12, 2:56 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 256 PM CDT THU JUN 12 2014 .DISCUSSION... NEXT 36 HOURS...CURRENT AIRMASS CONTINUES TO GET MORE UNSTABLE AHEAD OF UPSTREAM SHORTWAVE/WEAK SFC FRONT IN THE OZARKS. LATEST MESOANALYSIS SHOWING A TONGUE OF 2500 J/KG OF CAP EXTENDING INTO EASTERN ARKANSAS. ON RADAR LEADING EDGE OF SHORTWAVE LIFT NOW ENTERING RANDOLPH AND LAWRENCE COUNTIES WITH THE ACTIVITY PULSING TO SEVERE LIMITS. THIS LINE IS EXPECTED TO DEVELOP SLOWLY SOUTH AND EAST OVER THE COURSE OF THE AFTERNOON AND EVENING. MODEL INITIALIZATION HAS BEEN ON THE SLOW SIDE WITH THE APPROACHING WAVE AND LEADING EDGE OF STORMS...SO HAVE SPED UP THE ONSET AND EXIT OF PRECIPITATION OVER THE NEXT 24 HRS. AS FAR AS SEVERE WEATHER...IT STILL APPEARS THAT EAST CENTRAL ARKANSAS INTO NORTH CENTRAL MISSISSIPPI WILL STILL HAVE THE GREATEST THREAT FOR DAMAGING WINDS AND HAIL...FROM NOW THROUGH THE MID EVENING HOURS. STORMS IN THIS REGION AND DURING THIS TIME FRAME WILL CONTINUE TO BE MORE DISCRETE IN NATURE. ANY ORGANIZATION OF CONVECTION IS SKETCHY AS MIDLEVEL WINDS ARE BODERLINE...25 TO 30 KTS. THE REMAINDER OF THE MIDSOUTH MAY SEE A FEW STRONG STORMS THROUGH MIDNIGHT AS THE WAVE AND FRONT PASS THROUGH. PRECIPITATION WILL EXIT THE MIDSOUTH LATE TONIGHT OVER THE NORTH AND WEST...AND BELIEVE BY NOON OVER THE FAR SOUTHEAST. NORTH WINDS BEHIND THE WEAK FRONT WILL BECOME GUSTY BY MIDDAY TOMORROW...USHERING IN A SHORT PERIOD OF LOWER AND MORE COMFORTABLE HUMIDITY. SOME PATCHY FOG MAY DEVELOP FRIDAY NIGHT UNDER EXPECTED GOOD RADITIONAL CONDITIONS. SATURDAY THROUGH MONDAY...MODELS ARE IN AGREEMENT THIS PERIOD THAT UPPER LEVEL HEIGHTS WILL BUILD OVER THE EASTERN THIRD OF THE NATION. A STRONGER CAP WILL INHIBIT CONVECTION DESPITE THE RETURN OF HIGHER DEWPOINTS TO THE AREA. HAVE LEFT RAIN CHANCES AROUND 10 PERCENT EACH DAY...AS A BRIEF/STRAY SHOWER OR WEAK STORM COULD FORM. AFTER A SLIGHTLY COOLER START ON SATURDAY...TEMPERATURES WILL WARM TO THE UPPER 80S AND LOW 90S BY SUNDAY...WITH LOWS RANGING FROM THE MID 60S TO LOW 70S. TUESDAY THROUGH THURSDAY...THE GFS AND EURO DIFFER WIDELY ON WHETHER THE EASTERN RIDGE PROGRESSES OR NOT. THE GFS SWINGS THE EXPECTED TROUGH OVER THE CENTRAL AND NORTHERN ROCKIES THROUGH THE PLAINS AND GREAT LAKES DURING THE PERIOD...YIELDING A RETURN TO A SOUTHWESTERLY UPPER LEVEL FLOW...APPROACHING COLD FRONT...AND A MARKED INCREASE IN RAIN CHANCES. THE EURO IS MUCH MORE BLOCKING WITH THE RIDGE...DELAYING AND MINIMIZING THE RAIN THREAT. HAVE TAKEN A BLEND OF BOTH MODELS...KEEPING TUESDAY DRY AND BRINGING ONLY SLIGHT CHANCES FOR CONVECTION WEDNESDAY AND THURSDAY AS THE RIDGE SLOWING ADVANCES EAST. JAB && .AVIATION... 18Z TAF CYCLE VFR CIGS EARLY IN THE PERIOD SHOULD DETERIORATE LATER THIS AFTERNOON AS A SHORTWAVE BRINGS INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE TERMINALS LATE THIS AFTERNOON AND EVENING. EXPECT MVFR CIGS/VSBY REDUCTIONS WITH CONVECTION. RAIN AND STORMS SHOULD MOVE OUT FROM WEST TO EAST LATE THIS EVENING WITH LOWER CIGS ANTICIPATED. LOW END MVFR CIGS AROUND 1500 FT SHOULD BE COMMON ALONG WITH LIGHT NORTH WINDS BEHIND A SFC COLD FRONTAL PASSAGE. RAIN MAY LINGER LONGER AT KTUP INTO FRIDAY MORNING AS THE SHORTWAVE AND FRONT ARE SLOWER TO CLEAR EAST. ALL SITES SHOULD RETURN VFR BY MID TO LATE MORNING FRIDAY AS COOLER HIGH PRESSURE BUILDS SOUTH WITH DRIER AIR AND A SCATTERING OF THE LOWER CLOUDS. WINDS WILL BECOME BRISK FROM THE NORTH AS WELL AT ALL SITES. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 12, 3:47 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 347 PM CDT THU JUN 12 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-132300- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 347 PM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER SOUTH AND WEST OF A LINE FROM HAYTI MISSOURI TO HOUSTON ARKANSAS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS NORTHWEST TENNESSEE...AND NORTHEAST MISSISSIPPI THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EASTERN ARKANSAS...THE BOOTHEEL OF MISSOURI...SOUTHWEST TENNESSEE AND A LARGE PORTION OF NORTH MISSISSIPPI THIS AFTERNOON AND EVENING. JAB
In the hours before
Local storm report, Jun 12, 3:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST PARAGOULD 36.06N 90.51W
06/12/2014 E60 MPH GREENE AR TRAINED SPOTTER
WIND GUSTS ESTIMATED IN EXCESS OF 60 MPH.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 25 min |
| Jun 12, 3:36 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 24 min |
| Jun 12, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 49 min |
| Jun 12, 4:23 PM CDT | Flash Flood Warning | MEG | Poinsett | 3 hr |
| Jun 12, 4:31 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 44 min |
| Jun 12, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 48 min |
| Jun 12, 5:20 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 26 min |
| Jun 12, 5:39 PM CDT | Special Weather Statement | MEG | Crittenden | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.